hi,i had a lower spinal surgery in 2010 and was put on pain pills,by 2015 i was put on pain control because it was a failed surgery,that said i was prescribed buprenorphine 2mg 3x per day,so i discontinue using this medication by slowly dropping 1mg per every two months,i'm down to 1/2 mg for the last 3 months,reached my last dose on 8/11/16,but i'm having problems sleeping,maybe 2 hours every other night! i'm wondering will this ever level out so i reach 8 hours sleep per night! really i'm so tired now,ready to throw in the towel,seems this medication is giving me more pain as i withdrawing from it! will i feel normal any time soon!could you please give some kind of time frame,thank you any help you may have.
I can understand why your pain management doctor would want to minimize your buprenorphine intake, but at the same time, I also don't see anything wrong with being on a low-dose of buprenorphine for the rest of your life, considering your condition. I started out at 24mg and said right then and there WOAH that is WAY too strong, so we cut it in half immediately - and I stayed like that for about a year. Then I went to the Butrans patch. Little did I know, that stuff doesn't work very well. About half as well as the Suboxone or Buprenorphine tablets. Unreal. So by the time I stopped the 10mg Butrans patch, I was getting MORE pain relief from 2mg Buprenorphine tablets 2/day... that's 4mg/day! That's how little the Butrans works. I have been at the 4mg dose for about 3 years now, and there's no talk of taking that away. At the very least, I think your doctor should be adding in something to still give pain control, but maybe less intense - maybe something like Ultram/Tramadol. But to leave you out in the cold? That's just... COLD! Granted, Buprenorphine *IS* a very strong medication, but it's not in the same class as prescribing opiates like vicodin or percocet, so I don't know what their problem is. Have a heart to heart, and let them know that you've reached your absolute low point, and you can't function without some Buprenorphine support. That's the truth, right? I wish you the best of luck. Please post and let us know how it goes.
- Buprenorphine Information for Consumers
- Buprenorphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Buprenorphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jan 2010 • 1 answer
Posted 26 Jan 2012 • 6 answers
Posted 16 Jun 2017 • 2 answers
I took 2 8mg buprenorphine at the hospital for the very first time "EVER" andi hated the way it made
Posted 26 Jul 2018 • 0 answers
Posted 28 Aug 2018 • 0 answers